Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 216, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 15, 2015, 3:01 PM CDT for Webster County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2015, 3:01 PM CDT (20:01 UTC)
- Expired
- Jul 15, 2015, 3:57 PM CDT
- In force
- 56 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Webster County, MO
The radar
The Springfield radar (KSGF), 43 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3572 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
354
WUUS53 KSGF 152001
SVRSGF
MOC225-152100-
/O.NEW.KSGF.SV.W.0216.150715T2001Z-150715T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 PM CDT WED JUL 15 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEBSTER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 400 PM CDT
* AT 258 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED SOUTHEAST OF
FAIR GROVE NEAR THE WEBSTER COUNTY LINE...AND MOVING SOUTHEAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...EMERGENCY MANAGEMENT. TREES WERE REPORTED DOWN IN FAIR
GROVE AT 250 PM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTHVIEW AND MARSHFIELD AROUND 310 PM CDT.
ROGERSVILLE AROUND 325 PM CDT.
FORDLAND AROUND 330 PM CDT.
DIGGINS AROUND 335 PM CDT.
INTERSTATE 44 BETWEEN MILE MARKERS 91 AND 100 WILL ALSO BE IMPACTED
BY THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3709 9306 3742 9307 3736 9290 3727 9269
3708 9269
TIME...MOT...LOC 2000Z 317DEG 22KT 3732 9307
HAIL...1.00IN
WIND...60MPH
$$
RUNNELS3 follow-up statements
928
WWUS53 KSGF 152024
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
324 PM CDT WED JUL 15 2015
MOC225-152100-
/O.CON.KSGF.SV.W.0216.000000T0000Z-150715T2100Z/
WEBSTER MO-
324 PM CDT WED JUL 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WEBSTER COUNTY UNTIL 400 PM CDT...
AT 319 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
FORDLAND...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ROGERSVILLE AROUND 335 PM CDT.
FORDLAND AROUND 340 PM CDT.
DIGGINS AROUND 345 PM CDT.
SEYMOUR AROUND 355 PM CDT.
THIS STORM EARLIER DOWNED TREES AND POWER LINES IN THE FAIR GROVE
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3709 9306 3730 9306 3727 9269 3708 9269
TIME...MOT...LOC 2022Z 317DEG 19KT 3726 9297
HAIL...1.00IN
WIND...60MPH
$$
RUNNELS472
WWUS53 KSGF 152036
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
336 PM CDT WED JUL 15 2015
MOC225-152100-
/O.CON.KSGF.SV.W.0216.000000T0000Z-150715T2100Z/
WEBSTER MO-
336 PM CDT WED JUL 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WEBSTER COUNTY UNTIL 400 PM CDT...
AT 334 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DIGGINS...AND
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DIGGINS...FORDLAND...NORTHVIEW...ROGERSVILLE AND SEYMOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3709 9306 3730 9306 3727 9269 3708 9269
TIME...MOT...LOC 2037Z 324DEG 31KT 3718 9283
HAIL...1.00IN
WIND...60MPH
$$110 WWUS53 KSGF 152057 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 357 PM CDT WED JUL 15 2015 MOC225-152103- /O.CAN.KSGF.SV.W.0216.000000T0000Z-150715T2100Z/ WEBSTER MO- 357 PM CDT WED JUL 15 2015 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WEBSTER COUNTY WILL BE ALLOWED TO EXPIRE AT 4 PM... THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LIMITS BUT REMAINED STRONG AS IT MOVED OUT OF WEBSTER COUNTY AND INTO THE AREA EAST OF DOGWOOD IN DOUGLAS COUNTY. HAIL TO THE SIZE OF NICKELS...WINDS TO 50 MPH AND VERY HEAVY DOWNPOURS WILL ACCOMPANY THIS STORM AS IT TRACKS INTO DOUGLAS COUNTY. RESIDENTS IN NORTHWEST DOUGLAS COUNTY SHOULD BE ALERT FOR THIS STORM AND SEEK SHELTER INDOORS AS IT APPROACHES. LAT...LON 3709 9306 3730 9306 3727 9269 3708 9269 TIME...MOT...LOC 2053Z 324DEG 31KT 3707 9273 $$ RUNNELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:50 PM CDT, 11 minutes earlier.
Area forecast discussion, Jul 15, 2:50 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT Wed Jul 15 2015 .SHORT TERM...(This Evening through Sunday) Issued at 249 PM CDT WED JUL 15 2015 Compact area of severe convection continues to drop southeast across the CWA this afternoon. Quasi-supercellular characteristics have been observed, given marginal shear but very impressive CAPE, with ML values on the order of 4000+ J/KG. Theta-e differentials of 30-40K have resulted in efficient wind production as cores collapse. This cell/cluster, along with additional convection developing south of I-44, will continue to affect the central and southern portions of the CWA through the remainder of the afternoon and early evening hours. Loss of sunshine this evening, along with weak height rises aloft, should spell the end of convection. Another warm and very humid night is expected, with lows in the mid to upper 70s. The southern CONUS ridge will begin to reestablish itself over the area tomorrow, with the track of weak northern stream shortwaves moving a little further north of the area. This should result in a couple of very warm and dry days for the region, with highs in the low to mid 90s each day through Sunday, along with little to no chance for precipitation. Dewpoints may start to come down just a few degrees this weekend as mid level moisture decreases a bit, but overall conditions will remain quite humid. Right now, it doesn't appear that widespread 105+ heat indices are in store for the region, but several days of 100+ seem likely for much of the area. Heat Advisory criteria does include 3 or more days of 100-104 degree heat indices, so by Friday, another Advisory may be needed for the area. .LONG TERM...(Sunday Night through Wednesday) Issued at 249 PM CDT WED JUL 15 2015 By Sunday night, a stronger shortwave moving across the Dakotas into the Great Lakes will attempt to knock the upper ridge back a bit, and perhaps allow a frontal boundary to move into, if not through, a portion of the CWA. This should be our next organized chance for rain. The presence of the front and associated precipitation and cloud cover looks to result in somewhat cooler temperatures during the early part of next workweek, with readings topping out in the upper 80s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1216 PM CDT WED JUL 15 2015 No major aviation concerns expected for the next 24 hours, as most of the convection is expected to remain east of the terminals. A brief wind shift is possible this afternoon at SGF and JLN as an outflow boundary moves through; right now, potential for that boundary setting off a few thunderstorms is low, and while not zero, is too low for TAF inclusion at this time. Otherwise, winds will become southwesterly on Thursday, with some gusts expected from mid morning onward. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Boxell LONG TERM...Boxell AVIATION...Boxell
Hazardous weather outlook, Jul 15, 11:59 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1159 AM CDT WED JUL 15 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161700- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1159 AM CDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. ELEVATED TO LOCALLY SIGNIFICANT EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING...GENERALLY TO THE EAST OF HIGHWAY 13. A FEW WIND GUSTS BETWEEN 50 AND 60 MPH...ALONG WITH HAIL TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THE STRONGEST STORMS. AFTERNOON HEAT INDEX VALUES WILL CLIMB TO BETWEEN 100 AND 105 DEGREES TODAY ACROSS FAR SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STORMS MAY IMPACT PORTIONS OF CENTRAL MISSOURI THURSDAY AND THURSDAY NIGHT. A BETTER CHANCE OF STORMS WILL DEVELOP NEXT MONDAY. AFTERNOON HEAT INDEX VALUES WILL CLIMB INTO THE UPPER 90S TO AROUND 103 ON DAILY BASIS .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Local storm report, Jul 15, 2:01 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
201 PM CDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG BOLIVAR 37.61N 93.41W
07/15/2015 POLK MO BROADCAST MEDIA
6-8 INCH DIAMETER TREE LIMB DOWN IN BOLIVAR. PICTURE
PASSED ON VIA FACEBOOK.
&&
BOXELLLocal storm report, Jul 15, 2:29 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 PM CDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST PLEASANT HOPE 37.46N 93.27W
07/15/2015 M60.00 MPH POLK MO EMERGENCY MNGR
REPORT OF WINDS UP TO 60 MPH NEAR THE CITY OF PLEASANT
HOPE.
0220 PM HAIL PLEASANT HOPE 37.46N 93.27W
07/15/2015 E1.00 INCH POLK MO EMERGENCY MNGR
REPORT OF QUARTER SIZE HAIL NEAR THE CITY OF PLEASANT
HOPE.
&&
AFOSCATOLocal storm report, Jul 15, 2:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 PM CDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG FAIR GROVE 37.38N 93.15W
07/15/2015 GREENE MO EMERGENCY MNGR
REPORT OF A TREE DOWN APPROXIMATELY 10 INCHES IN DIAMETER
NEAR MAIN AND MAPLE IN THE CITY OF FAIR GROVE.
&&
AFOSCATOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:35 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 25 min |
| Jul 15, 1:02 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 43 min |
| Jul 15, 1:33 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 42 min |
| Jul 15, 2:10 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 65 min |
| Jul 15, 2:56 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 55 min |
| Jul 15, 3:03 PM CDT | Special Weather Statement | SGF | Taney | 27 min |
| Jul 15, 5:41 PM CDT | Special Weather Statement | SGF | St. Clair | 19 min |
| Jul 15, 5:58 PM CDT | Special Weather Statement | SGF | St. Clair | 32 min |
| Jul 15, 6:02 PM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.